Severe cardiac toxicity following alcohol intake in a patient using therapeutic dose of propafenone [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2017; 45(8): 752-754 | DOI: 10.5543/tkda.2017.84553

Severe cardiac toxicity following alcohol intake in a patient using therapeutic dose of propafenone

Zübeyde Bayram, Ahmet Güner, Cem Doğan, Fatih Yılmaz, Nihal Özdemir
Department of Cardiology, Kartal Koşuyolu Yüksek İhtisas Training and Research Hospital, İstanbul, Turkey

An unconscious, 25-year-old, male patient was brought to the emergency department. The patient’s electrocardiography demonstrated a wide QRS interval and first-degree atrioventricular block. He was being treated with propafenone twice daily (450 mg) for paroxysmal atrial fibrillation. The patient had consumed a substantial amount of alcohol the day before. He recovered after supportive management with sodium bicarbonate and inotropic therapy. In the presently described case, treatment resulted in quick normalization of QRS interval and stabilization of hemodynamic status.

Keywords: Propafenone, QRS; toxicity.

How to cite this article
Zübeyde Bayram, Ahmet Güner, Cem Doğan, Fatih Yılmaz, Nihal Özdemir. Severe cardiac toxicity following alcohol intake in a patient using therapeutic dose of propafenone. Turk Kardiyol Dern Ars. 2017; 45(8): 752-754

Corresponding Author: Ahmet Güner, Türkiye
© Copyright 2018 Archives of the Turkish Society of Cardiology
LookUs & Online Makale